Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


The number of semigroups of order $ n$

Authors: Daniel J. Kleitman, Bruce R. Rothschild and Joel H. Spencer
Journal: Proc. Amer. Math. Soc. 55 (1976), 227-232
MSC: Primary 05A15; Secondary 20M99
MathSciNet review: 0414380
Full-text PDF Free Access

Abstract | Similar Articles | Additional Information

Abstract: The number of semigroups on $ n$ elements is counted asymptotically for large $ n$. It is shown that ``almost all'' semigroups on $ n$ elements have the following property: The $ n$ elements are split into sets $ A,B$ and there is an $ e \in B$ so that whenever $ x,y \in A,xy \in B$, but if $ x$ or $ y$ is in $ B,xy = e$.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 05A15, 20M99

Retrieve articles in all journals with MSC: 05A15, 20M99

Additional Information

PII: S 0002-9939(1976)0414380-0
Keywords: Semigroup, asymptotic enumeration
Article copyright: © Copyright 1976 American Mathematical Society